Help me get to the root of the problem
July 20, 2012 2:38 PM Subscribe
I'm a man in my early 40s with a full head of hair. In its natural state, my hair is completely gray. So why is it turning orange all of a sudden?
posted by Ratio to health & fitness (16 answers total) 2 users marked this as a favorite
Over the past several months my naturally gray hair has taken on a weird brassy-orange tinge, mostly on top. I haven't colored my hair for years. The stylist who cuts my hair every month says he doesn't think it's from any of the products I'm using — Aveda control paste, Invati — and suggested that perhaps it was related to my medication — namely Adderall and Effexor. I've read tons of anecdotes about medication turning hair gray, but not the other way around.
I considered the possibility that there are discoloring minerals in my water supply, but if that was the case I think this would have started happening years ago.
(Possibly related: my hair is also breaking off — not falling out or thinning, but breaking — after about an inch, also on top. Weird.)
Has anyone else had such an experience? I'm bewildered.